Alert archive / Arkansas / Flash Flood Warnings in 2019
Flash Flood Warning 83, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Aug 9, 2019, 3:42 AM CDT for Crawford County, Franklin County, Sebastian County, Arkansas. It was in force for 8 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2019, 3:42 AM CDT (08:42 UTC)
- Expired
- Aug 9, 2019, 11:45 AM CDT
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crawford County, AR, Franklin County, AR, Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 43 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 5:30 AM CDT | FLASH FLOOD | 4 Sw Mountainburg, AR | WATER RESCUE OF A STRANDED MOTORIST ON WEST GRAPHIC ROAD SOUTHWEST OF MOUNTAINBURG. REPORT RECEIVED VIA BROADCAST MEDIA WEBSITE. |
| Aug 9, 5:47 AM CDT | FLASH FLOOD | 1 Se Chester, AR | FLOODED INTERSECTION NEAR THE CHESTER EXIT OFF I-49. PHOTO RELAYED BY BROADCAST MEDIA SOCIAL MEDIA TWITTER ACCOUNT. |
| Aug 9, 7:04 AM CDT | FLASH FLOOD | Mountainburg, AR | MULTIPLE HOMES FLOODED. UP TO 14 INCHES OF WATER IN SOME. PHOTOS AND INFO RELAYED VIA TWITTER. |
| Aug 9, 9:46 AM CDT | FLASH FLOOD | Mountainburg, AR | A SECTION OF STATE ARKANSAS HIGHWAY 282 IN CRAWFORD COUNTY HAS BEEN CLOSED DUE TO HIGH WATER. |
| Aug 9, 9:48 AM CDT | FLASH FLOOD | Mountainburg, AR | ASH STREET BRIDGE WASHED OUT DUE TO FLASH FLOODING IN MOUNTAINBURG. PHOTOS RECEIVED VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 108 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
914
WGUS54 KTSA 090842
FFWTSA
ARC033-047-131-091245-
/O.NEW.KTSA.FF.W.0083.190809T0842Z-190809T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
342 AM CDT Fri Aug 9 2019
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Central Franklin County in west central Arkansas...
Central Crawford County in northwestern Arkansas...
Northeastern Sebastian County in west central Arkansas...
* Until 745 AM CDT.
* At 341 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. 1 to 2 inches of rain have
fallen. Flash flooding is expected to begin shortly.
* Some locations that may experience flooding include...
Mountainburg... Alma...
Mulberry... Dyer...
Altus... Denning...
Chester... Rudy...
Lake Fort Smith... Etna...
Alix... Meg...
Vesta... Cecil...
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
This includes the following highways,
Interstate 40 in Arkansas between mile markers 12 and 23.
Interstate 49 between mile markers 22 and 40.
LAT...LON 3537 9376 3542 9380 3537 9381 3537 9409
3551 9427 3576 9435 3575 9413 3576 9412
3558 9408 3550 9402 3542 9371 3538 9371
$$3 follow-up statements
876
WGUS74 KTSA 091039
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
539 AM CDT Fri Aug 9 2019
ARC033-047-131-091245-
/O.CON.KTSA.FF.W.0083.000000T0000Z-190809T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Franklin AR-Crawford AR-Sebastian AR-
539 AM CDT Fri Aug 9 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR
CENTRAL FRANKLIN...CENTRAL CRAWFORD AND NORTHEASTERN SEBASTIAN
COUNTIES...
At 536 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. 4 to 6 inches of rain have fallen.
Widespread flash flooding is ongoing with numerous roads
likely impassable.
Some locations that may experience flooding include...
Mountainburg... Alma...
Mulberry... Dyer...
Altus... Denning...
Chester... Rudy...
Lake Fort Smith... Etna...
Alix... Meg...
Vesta... Cecil...
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
This includes the following highways,
Interstate 40 in Arkansas between mile markers 12 and 23.
Interstate 49 between mile markers 22 and 40.
LAT...LON 3537 9376 3542 9380 3537 9381 3537 9409
3551 9427 3576 9435 3575 9413 3576 9412
3558 9408 3550 9402 3542 9371 3538 9371
$$103
WGUS54 KTSA 091129
FFWTSA
ARC033-047-131-091645-
/O.EXT.KTSA.FF.W.0083.000000T0000Z-190809T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
629 AM CDT Fri Aug 9 2019
The National Weather Service in Tulsa has extended the
* Flash Flood Warning for...
Central Franklin County in west central Arkansas...
Central Crawford County in northwestern Arkansas...
Northeastern Sebastian County in west central Arkansas...
* Until 1145 AM CDT.
* At 627 AM CDT, Doppler radar indicated heavy rain across the
warned area. Radar estimates that between 3 and 6 inches of rain
has fallen overnight into this morning. Flash flooding is already
occurring, with reports of a swift water rescue needed near the
Graphic community in Crawford county.
* Some locations that may experience flooding include...
Mountainburg... Alma...
Mulberry... Dyer...
Altus... Denning...
Chester... Rudy...
Lake Fort Smith... Etna...
Alix... Meg...
Vesta... Cecil...
Additional moderate to heavy rainfall is located upstream and will
only exacerbate the flood situation.
This includes the following highways,
Interstate 40 in Arkansas between mile markers 12 and 23.
Interstate 49 between mile markers 22 and 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3537 9376 3542 9380 3537 9381 3537 9409
3551 9427 3576 9435 3575 9413 3576 9412
3558 9408 3550 9402 3542 9371 3538 9371
$$
Lacy149
WGUS74 KTSA 091344
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
844 AM CDT Fri Aug 9 2019
ARC033-047-131-091645-
/O.CON.KTSA.FF.W.0083.000000T0000Z-190809T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Franklin AR-Crawford AR-Sebastian AR-
844 AM CDT Fri Aug 9 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR
CENTRAL FRANKLIN...CENTRAL CRAWFORD AND NORTHEASTERN SEBASTIAN
COUNTIES...
At 841 AM CDT, Doppler radar indicated that rainfall intensity has
dropped off over the warned area. However, reports continue to come
in of water rescues and roads being washed out in northern Crawford
county. Radar estimates that between 4 and 7 inches of rain has
fallen since last night, most of which in hilly terrain. Flash
flooding is ongoing.
Some locations that may experience flooding include...
Mountainburg... Alma...
Mulberry... Dyer...
Altus... Denning...
Chester... Rudy...
Lake Fort Smith... Etna...
Alix... Meg...
Vesta... Cecil...
This includes the following highways, Interstate 40 in Arkansas
between mile markers 12 and 23. Interstate 49 between mile markers
22 and 40.
LAT...LON 3537 9376 3542 9380 3537 9381 3537 9409
3551 9427 3576 9435 3575 9413 3576 9412
3558 9408 3550 9402 3542 9371 3538 9371
$$
LacyWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 3:18 AM CDT, 24 minutes earlier.
Area forecast discussion, Aug 9, 3:18 AM CDT, 24 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
318 AM CDT Fri Aug 9 2019
.DISCUSSION...
Bands of elevated showers/thunderstorms will likely continue
to increase in coverage this morning across portions of
northeastern Oklahoma and northwest Arkansas in convergent
zone of low level jet. Very heavy rainfall will be likely in
the stronger storms with PWAT in excess of 2 inches. The
flash flood watch will be expanded to include a few more
counties to the south and to include west-central Arkansas where
training storms have developed. South of the main precipitation,
across far southeast Oklahoma, heat indices will likely climb into
the 105 to 109 degree range this afternoon and will therefore go
ahead and issue a heat advisory for aforementioned area.
Still the potential for scattered thunderstorms to redevelop
tonight across portions of northeast Oklahoma/northwest Arkansas
on periphery of upper ridge but overall precipitation coverage is
expected to be less compared to this morning.
Upper high will begin to build into the region from the south
Saturday through Monday with very hot/humid conditions expected.
A heat advisory will likely be required each day across a large
portion of the area as heat indices approach or exceed 110
degrees in some locations.
Upper ridge will shift south again by Tuesday with a weak frontal
boundary sagging into the area as upper wave moves into the upper
mid west. This should knock temperatures back to near or slightly
below normal for the Tuesday/Wednesday time frame with
precipitation chances returning.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 90 75 96 77 / 70 40 30 10
FSM 90 76 96 77 / 70 40 30 10
MLC 92 77 97 78 / 40 20 20 10
BVO 86 73 93 74 / 60 40 30 10
FYV 85 72 90 74 / 70 50 40 10
BYV 87 72 91 74 / 60 50 50 10
MKO 89 75 94 76 / 70 40 30 10
MIO 85 72 91 74 / 50 40 40 10
F10 92 75 98 77 / 60 20 20 10
HHW 95 77 97 77 / 30 10 10 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until noon CDT today for OKZ054>072.
Heat Advisory from noon today to 7 PM CDT this evening for
OKZ049-053.
AR...Flash Flood Watch until noon CDT today for ARZ001-002-010-011-
019-020-029.
&&
LONG TERM....12Hazardous weather outlook, Aug 8, 4:54 PM CDT, 10 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 454 PM CDT Thu Aug 8 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 454 PM CDT Thu Aug 8 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...This evening through tonight. FLASH FLOOD. RISK...Elevated. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Tonight. HEAVY RAIN. RISK...Significant. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Tonight. DANGEROUS HEAT. RISK...Significant. AREA...Mainly along and south of Interstate 40. ONSET...Ongoing. DISCUSSION... A weak surface boundary stretched west to east roughly along the Interstate 40 corridor late this afternoon. Showers and thunderstorms will remain possible near and mainly to the north of this boundary this evening and into the overnight hours. A few of the storms could become strong to marginally severe, although organized severe weather is not expected. Heavy rain producing thunderstorms training across the same areas will also raise flash flood concerns across parts of northeast Oklahoma and northwest Arkansas, mainly tonight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...Thunderstorm Potential...Dangerous Heat Potential...Heavy Rain Potential. SATURDAY and SUNDAY...Thunderstorm Potential...Dangerous Heat Potential. MONDAY...Dangerous Heat Potential. TUESDAY...Thunderstorm Potential...Dangerous Heat Potential. WEDNESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Showers and thunderstorms will remain possible into Saturday as the frontal boundary lingers in the vicinity. Another frontal boundary will move into the area next week, with thunderstorm chances increasing Tuesday and Wednesday as a result. To the south of the frontal boundaries, hot and humid conditions will continue, with afternoon heat index values nearing or exceeding 105 degrees each afternoon. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 8, 9:46 PM CDT, 5 hours 56 minutes before
Special Weather Statement National Weather Service Tulsa OK 946 PM CDT Thu Aug 8 2019 OKZ065-066-090330- Okmulgee OK-Okfuskee OK- 946 PM CDT Thu Aug 8 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OKMULGEE AND EASTERN OKFUSKEE COUNTIES UNTIL 1030 PM CDT... At 945 PM CDT, a strong thunderstorm was located 5 miles north of Clearview, moving east at 5 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Henryetta... Clearview... Pharoah... This includes Interstate 40 in Oklahoma between mile markers 221 and 236. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3536 9625 3553 9636 3562 9613 3541 9599 TIME...MOT...LOC 0245Z 250DEG 6KT 3547 9621
Local storm report, Aug 9, 2:57 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
257 AM CDT FRI AUG 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM FLASH FLOOD 4 NNW OZARK 35.54N 93.85W
08/09/2019 FRANKLIN AR EMERGENCY MNGR
NUMEROUS ROADS FLOODED NORTH OF OZARK, INCLUDING HIGHWAY
23 AND NEARBY COUNTY ROADS. DEBRIS FROM FLOODING ACROSS
ROADWAYS. LOCATION APPROXIMATE BASED ON INFORMATION FROM
EMERGENCY MANAGER AND FLASH DATA.
&&
KAHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 9:05 PM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Madison, Washington | 3 hr |
| Aug 8, 11:52 PM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Crawford, Franklin, Madison, Washington | 3 hr |
| Aug 9, 2:04 AM CDT | Flash Flood Warning | TSA | Crawford, Franklin | 6 hr |
| Aug 9, 3:49 AM CDT | Special Weather Statement | TSA | Crawford | 41 min |
| Aug 9, 5:29 AM CDT | River Flood Advisory | TSA | Crawford, Franklin | 5 hr |
| Aug 9, 5:33 AM CDT | Flash Flood Warning | TSA | Crawford, Franklin, Sebastian, Washington | 6 hr |
| Aug 9, 7:15 AM CDT | Areal Flood Advisory | TSA | Sebastian | 3 hr |
| Aug 9, 7:58 AM CDT | Areal Flood Warning | TSA | Crawford, Franklin | 6 hr |
| Aug 9, 11:40 AM CDT | Areal Flood Warning | TSA | Crawford, Washington | 6 hr |
| Aug 9, 3:09 PM CDT | Heat Advisory | TSA | 29 hr | |
| Aug 9, 3:09 PM CDT | Heat Advisory | TSA | Benton, Washington | 53 hr |
Nearby
Flash Flood Warnings in Arkansas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.